MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23129
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
Dossier (b)(4): cust's email to ssc prod:14-jan-26 16h43.The catheter bent before insertion.The catheter broke in two at the point where it was folded, preventing the stent from being launched.Stent size change: the device that broke had an 8 cm long stent.Another device with a 10 cm long stent was used."as per cc form": the catheter became twisted before insertion.The catheter broken two at the kink, preventing the release of the prosthesis.More details will come.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 19-mar-2026 as the complaint no longer meets the description of a reportable incident (there is no verifiable failure identified with the device(s).Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 19-mar-2026 as the complaint no longer meets the description of a reportable incident (there is no verifiable failure identified with the device(s).Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.Device evaluation: 01 unit of lot of evo-10-11-8-b was returned opened for evaluation.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 26th february 2026.Refer to the product return object examination of returned device field for lab attendance and lab evaluation notes.Visual inspection.Safety wire in place on return.Red marker on the 4th dimple before ponr.Introducer appears to have been broken into 2 pieces.Introducer broken at approx.132 cms from white distal tip kink noted at approx.127cms from white distal tip.Functional inspection: handle actuates fine for deployment and recapture.Safety wire removed with no issues.The reported failure was observed.An image of the device was also submitted by the user.This image shows an overall picture of the device and its label.From the picture, it can be observed that the catheter has been broken in two, aligning with the observations from the device evaluation at cook ireland.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number.Instructions for use and/or label: the instructions for use (ifu0056), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: root cause could not be concluded because the customer claim is not confirmed through supporting evidence or for negative/positive feedback where the complaint is based on customer opinion¿.The complaint report initially stated that the catheter bent before insertion.The catheter broke in two at the point where it was folded, preventing the stent from being launched.From the additional information provided, the customer has stated that the damage occurred when the assistant manipulated the device after removing from the packaging and passing to the nurse and therefore, it is not a complaint.The sequence of events described by the user is as follows: - the packaging was opened.- the device was removed from the packaging and inspected where no kink was observed.- the assistant manipulated the stent to give it to the nurse and a kink was then observed.- they attempted to unkink the catheter but the catheter then broke in two pieces.During the device evaluation at cook ireland, a kink was noted on the introducer (catheter) and the introducer (catheter) was observed to be broken in two which aligns with the customer sequence of events and the image provided by the customer.The customer has stated that it is not a complaint, clarifying that the damage occurred during manipulation of the device after it was removed from its packaging.While the precise nature of this manipulation is not detailed, it is implied from the customer¿s statement that the damage resulted from handling/excessive force applied to the device, that exceeded the device¿s ability to withstand forces.Therefore, it is reasonable to conclude that the user¿s actions, rather than a product defect, led to the catheter bending and subsequently breaking.This suggests that the incident was due to inappropriate handling, rather than any inherent problem with the device itself.As per the management of complaints procedure (b)(4) , exceptions for invalidating a complaint include where the complaint has been reported to a regulatory body.Therefore, this complaint shall be completed as an unconfirmed complaint - not a reject.Confirmation of complaint: complaint cannot be confirmed because there is no supporting evidence to identify a complaint failure.From the additional information provided, the customer has stated that the damage occurred when the assistant manipulated the device after removing from the packaging and passing to the nurse.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation.According to the initial complaint report, the catheter bent before insertion.The catheter broke in two at the point where it was folded, preventing the stent from being launched.Unconfirmed quantity of 1 device ¿ used.According to the initial report, another device was used and the patient did not experience any adverse events due to this occurrence.As per (b)(4) rev031, ¿no root cause determination required: for unconfirmed complaints where the customer claim is not confirmed through supporting evidence or for negative/positive feedback where the complaint is based on customer opinion¿.The complaint report initially stated that the catheter bent before insertion.The catheter broke in two at the point where it was folded, preventing the stent from being launched.From the additional information provided, the customer has stated that the damage occurred when the assistant manipulated the device after removing from the packaging and passing to the nurse.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24250492
Report Number3001845648-2026-00042
Device Sequence Number15867582
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)260822(10)C2206552
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2206552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/13/2026
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown